# SDR 0200229754

- Difficulty date: January 24, 2002
- Submitted: February 4, 2002
- Operation: Air carrier
- Aircraft: N754NW
- Make and model: Doug DC-9-41
- Aircraft serial: 47178
- Aircraft time: 76,188 hours, 70,857 cycles
- Engine: Pwa JT8D11
- Engine time: 52,545 hours, 49,402 cycles
- System (JASC): 7100 · Powerplant System
- Part: Exciter
- Part number: 103538754
- Part serial: 90140
- Location: Right Engine
- Part time: 41,135 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: F

## Discrepancy

DURING RIGHT ENGINE START, THE EGT WOULD NOT RISE. TAKEOFF WAS ABORTED. AFTER ENGINE RESTART, THE TOWER REPORTED SMOKE AND FIRE IN THE RIGHT ENGINE TAILPIPE. CREW SHUT DOWN THE RIGHT ENGINE, DISCHARGED TWO FIRE BOTTLES, AND AN EMERGENCY PASSENGER EVACUATION OF THE AIRCRAFT OCCURRED. MAINTENANCE INSPECTED THE RIGHT ENGINE FOR DAMAGE. NO DAMAGE WAS FOUND.   REPLACED THE RIGHT ENGINE FUEL PUMP, FUEL CONTROL, IGNITION EXCITER, AND TWO FIRE BOTTLES. ENGINE OPERATIONAL CHECK OK. AIRCRAFT RETURNED TO SERVICE.
